Advertisement

Are algebraic links in the Poincaré sphere determined by their Alexander polynomials?

  • A. Campillo
  • F. DelgadoEmail author
  • S. M. Gusein-Zade
Article
  • 19 Downloads

Abstract

The Alexander polynomial in several variables is defined for links in three-dimensional homology spheres, in particular, in the Poincaré sphere: the intersection of the surface \(S=\{(z_1,z_2,z_3)\in {\mathbb {C}}^3: z_1^5+z_2^3+z_3^2=0\}\) with the 5-dimensional sphere \({\mathbb {S}}_{\varepsilon }^5=\{(z_1,z_2,z_3)\in {\mathbb {C}}^3: \vert z_1\vert ^2+\vert z_2\vert ^2+\vert z_3\vert ^2=\varepsilon ^2\}\). An algebraic link in the Poincaré sphere is the intersection of a germ of a complex analytic curve in (S, 0) with the sphere \({\mathbb S}^5_\varepsilon \) of radius \(\varepsilon \) small enough. Here we discuss to which extent the Alexander polynomial in several variables of an algebraic link in the Poincaré sphere determines the topology of the link. We show that, if the strict transform of a curve in (S, 0) does not intersect the component of the exceptional divisor corresponding to the end of the longest tail in the corresponding \(E_8\)-diagram, then its Alexander polynomial determines the combinatorial type of the minimal resolution of the curve and therefore the topology of the corresponding link. The Alexander polynomial of an algebraic link in the Poincaré sphere is determined by the Poincaré series of the filtration defined by the corresponding curve valuations. (They coincide with each other for a reducible curve singularity and differ by the factor \((1-t)\) for an irreducible one.) We show that, under conditions similar to those for curves, the Poincaré series of a collection of divisorial valuations determines the combinatorial type of the minimal resolution of the collection.

Keywords

Algebraic links Poincaré sphere Alexander polynomial Poincaré series Topological type 

Mathematics Subject Classification

14B05 32S25 57M25 

Notes

References

  1. 1.
    A’Campo, N.: La fonction zeta d’une monodromie. Comment. Math. Helv. 50, 233–248 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Brieskorn, E.: Rationale Singularitäten komplexer Flächen. Invent. Math. 4(5), 336–358 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Campillo, A., Delgado, F., Gusein-Zade, S.M.: The Alexander polynomial of a plane curve singularity via the ring of functions on it. Duke Math. J. 117(1), 125–156 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Campillo, A., Delgado, F., Gusein-Zade, S.M.: Poincaré series of a rational surface singularity. Invent. Math. 155(1), 41–53 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Campillo, A., Delgado, F., Gusein-Zade, S.M.: Poincaré series of curves on rational surface singularities. Comment. Math. Helv. 80(1), 95–102 (2005)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Campillo, A., Delgado, F., Gusein-Zade, S.M.: The Poincaré series of divisorial valuations in the plane defines the topology of the set of divisors. Funct. Anal. Other Math. 3(1), 39–46 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Campillo, A., Delgado, F., Gusein-Zade, S.M.: On the topological type of a set of plane valuations with symmetries. Math. Nachr. 290(13), 1925–1938 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Campillo, A., Delgado, F., Kiyek, K.: Gorenstein property and symmetry for one-dimensional local Cohen-Macaulay rings. Manuscripta Math. 83(3–4), 405–423 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Delgado, F., Gusein-Zade, S.M.: Poincaré series for several plane divisorial valuations. Proc. Edinb. Math. Soc. 46(2), 501–509 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Eisenbud, D., Neumann, W.: Three-Dimensional Link Theory and Invariants of Plane Curve Singularities. Annals of Mathematics Studies, vol. 110. Princeton University Press, Princeton (1985)zbMATHGoogle Scholar
  11. 11.
    Gonzalez-Sprinberg, G., Lejeune-Jalabert, M.: Families of smooth curves on surface singularities and wedges. Ann. Polon. Math. 67(2), 179–190 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Mumford, D.: The topology of normal singularities of an algebraic surface and a criterion for simplicity. Publ. Math. de l’IHÉS 9, 5–22 (1961)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Pe Pereira, M.: Nash problem for quotient surface singularities. J. Lond. Math. Soc. 87(1), 177–203 (2013)Google Scholar
  14. 14.
    Wall, C.T.C.: Singular points of plane curves. London Mathematical Society Student Texts no.63. Cambridge University Press, Cambridge (2004)CrossRefGoogle Scholar
  15. 15.
    Yamamoto, M.: Classification of isolated algebraic singularities by their Alexander polynomials. Topology 23(3), 277–287 (1984)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.IMUVA (Instituto de Investigación en Matemáticas)Universidad de ValladolidValladolidSpain
  2. 2.Moscow State University, Faculty of Mathematics and MechanicsMoscowRussia

Personalised recommendations